Alert archive / South Carolina / Frost Advisories in 2008
Frost Advisory 4, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Apr 16, 2008, 4:06 PM EDT for Allendale County, Hampton County, South Carolina; Jenkins County, Screven County, Georgia. It took effect at Apr 17, 2008, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 4:06 PM EDT (20:06 UTC)
- In effect from
- Apr 17, 2008, 5:00 AM EDT
- Expired
- Apr 17, 2008, 3:27 AM EDT
- In force
- Issued by
- NWS Charleston, SC
Counties Jenkins County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 162006 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 406 PM EDT WED APR 16 2008 GAZ087-088-SCZ040-042-170415- /O.NEW.KCHS.FR.Y.0004.080417T0900Z-080417T1200Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...HAMPTON 406 PM EDT WED APR 16 2008 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 AM EDT THURSDAY. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO AROUND 35 DEGREES ACROSS FAR INTERIOR AREAS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THURSDAY MORNING. THIS WILL RESULT IN THE DEVELOPMENT OF SCATTERED FROST A FEW HOURS BEFORE SUNRISE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS72 KCHS 170218 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1018 PM EDT WED APR 16 2008 GAZ087-088-SCZ040-042-171200- /O.CON.KCHS.FR.Y.0004.080417T0900Z-080417T1200Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...HAMPTON 1018 PM EDT WED APR 16 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 AM EDT THURSDAY. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S ACROSS FAR INTERIOR PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THURSDAY MORNING. THIS WILL RESULT IN THE DEVELOPMENT OF SCATTERED FROST A FEW HOURS BEFORE SUNRISE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JAQ
000 WWUS72 KCHS 170727 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 327 AM EDT THU APR 17 2008 GAZ087-088-SCZ040-042-170830- /O.CAN.KCHS.FR.Y.0004.080417T0900Z-080417T1200Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...HAMPTON 327 AM EDT THU APR 17 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FROST ADVISORY. LOW TEMPERATURES SHOULD DIP INTO THE MID TO UPPER 30S IN NORMALLY COLDER LOCATIONS AROUND SUNRISE THIS MORNING WITH MANY AREAS CLOSER TO 40 DEGREES. ONLY PATCHY FROST IS EXPECTED AND THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Apr 16, 3:57 PM EDT, 9 minutes earlier.
Area forecast discussion, Apr 16, 3:57 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 357 PM EDT WED APR 16 2008 .SYNOPSIS... HIGH PRES WILL REMAIN IN CONTROL OF THE PATTERN THROUGH FRI. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA OVER THE WEEKEND FOLLOWED BY A RETURN OF HIGH PRES FOR THE START OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... DEEP UPPER TROUGH HAS MOVED OFFSHORE...WHILE UPPER LEVEL RIDGING PUSHES INTO THE EASTERN HALF OF THE COUNTRY. BROAD SURFACE HIGH PRESSURE HAS ALSO MOVED INTO THE FORECAST AREA...BRINGING DRY AND MILD CONDITIONS TO SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. BREEZY CONDITIONS THIS AFTERNOON WILL SUBSIDE AS DAYTIME MIXING DIMINISHES AROUND SUNSET. WINDS WILL THEN DECOUPLE TONIGHT WITH HIGH PRESSURE DIRECTLY OVERHEAD. UNDER THESE LIGHT WINDS AND CLEAR SKIES...RADIATIONAL COOLING WILL ONCE AGAIN ALLOW LOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S AWAY FROM THE COAST. PATCHY FROST IS LIKELY FOR INLAND LOCATIONS TONIGHT...WITH SCATTERED FROST POSSIBLE IN THE NORMALLY COOLER COUNTIES OF JENKINS...SCREVEN AND ALLENDALE. A FROST ADVISORY FOR THESE THREE COUNTIES WILL THUS BE ISSUED. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... AXIS OF THE UPPER RIDGE WILL SETTLE RIGHT OVER THE FORECAST AREA ON THURSDAY...WHILE SURFACE HIGH PRESSURE LINGERS OVER THE SOUTHEAST STATES. EXPECT ANOTHER DRY AND SUNNY DAY...WITH AFTERNOON TEMPERATURES WARMING INTO THE UPPER 70S INLAND. COASTAL LOCATIONS WILL AGAIN FEEL THE EFFECTS OF AN AFTERNOON SEABREEZE...AS HIGH TEMPERATURES ONLY REACH THE LOWER 70S. EXCEPT FOR A BIT OF A SURGE WITH THE SEABREEZE INITIATION...WINDS WILL BE LIGHTER ON THURSDAY UNDER A WEAKER PRESSURE GRADIENT. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... MEDIUM RANGE GUIDANCE CONTINUES TO SLOWLY CONVERGE ON UPPER AIR AND SURFACE PATTERN EVOLUTION OVER THE WEEKEND...LEADING TO INCREASED CONFIDENCE IN THE EXTENDED RANGE FORECAST THIS AFTERNOON. THE 12Z GFS ALONG WITH ALL BUT ONE OF THE 12Z GFS ENSEMBLE MEMBERS CONTINUE TO ADVERTISE THE UPPER LEVEL LOW TRACKING NORTHEASTWARD OUT OF THE CENTRAL PLAINS THROUGH THE GREAT LAKES REGION AND INTO SOUTHEASTERN CANADA. THE 12Z CANADIAN HAS TRENDED STRONGLY TOWARD THE GFS SOLUTION...BUT KEEPS THE TRACK OF THE UPPER LOW FURTHER SOUTH THROUGH THE OHIO VALLEY INTO THE NORTHERN MID-ATLANTIC STATES AND SOUTHERN NEW ENGLAND. THE 12Z ECMWF HAS TRENDED FARTHER NORTHWARD THAN ITS PREVIOUS SEVERAL RUNS AS WELL...BUT IS THE SOUTHERN OUTLIER SOLUTION...TRACKING THE UPPER LEVEL LOW THROUGH THE SOUTHERN OHIO VALLEY AND INTO THE SOUTHERN MID-ATLANTIC STATES. GIVEN RECENT GUIDANCE TRENDS AND GOOD RUN TO RUN CONTINUITY OF THE GFS...WILL FOLLOW THE MORE NORTHERLY UPPER LOW TRACK WITH THE AFTERNOON FORECAST PACKAGE. HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THURSDAY NIGHT THROUGH FRIDAY NIGHT. A WEAK FRONTAL BOUNDARY WILL PUSH EASTWARD TOWARD THE FORECAST AREA SATURDAY...PUSHING OFFSHORE AND INTO THE ATLANTIC SATURDAY NIGHT. HIGH PRESSURE WILL THEN BUILD BACK INTO THE REGION SUNDAY THROUGH THE MIDDLE OF THE UPCOMING WORK WEEK. WILL CARRY SLIGHT CHANCE OR LOW CHANCE POPS BOTH SATURDAY AND SATURDAY NIGHT IN ASSOCIATION WITH THE FRONTAL BOUNDARY...OTHERWISE RAIN FREE WEATHER IS ANTICIPATED. TEMPERATURES WILL RUN NEAR TO SLIGHTLY ABOVE CLIMO THROUGH THE EXTENDED PERIOD. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS AT BOTH KSAV AND KCHS THROUGH THE TAF PERIOD WITH MOSTLY CLEAR SKIES. GUSTY SURFACE WINDS WILL GRADUALLY VEER TO THE EAST IN THE NEXT FEW HOURS...AS DAYTIME HEATING CONTINUES AND THE SEABREEZE CIRCULATION INITIATES. WINDS WILL BECOME LIGHT OVERNIGHT. AFTER SUNRISE THURSDAY...WINDS WILL BE LESS THAN 10 KT FROM THE NORTH. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS TO PREVAIL THROUGH FRI NIGHT. A COLD FRONT MAY APPROACH THE AREA SAT AND BRING MVFR CIGS/VSBYS WITH SCATTERED SHOWERS. && .MARINE... TIGHT PRESSURE GRADIENT HAS GRADUALLY BEGUN TO RELAX AS HIGH PRESSURE BUILDS OVER THE FORECAST AREA. NORTHEAST FLOW HAS THUS BEEN ON A DIMINISHING TREND DURING THE PAST FEW HOURS. WILL GO AHEAD AND TAKE DOWN THE SMALL CRAFT ADVISORIES FOR THE NEARSHORE WATERS AND CHARLESTON HARBOR...WHILE MAINTAINING THE ADVISORY FOR THE OUTER GEORGIA WATERS THROUGH THE SHORT TERM. AS THE SURFACE HIGH BECOMES SITUATED DIRECTLY OVER THE FORECAST AREA ON THURSDAY...MARINE CONDITIONS WILL BE FAIRLY TRANQUIL. SEABREEZE DEVELOPMENT IS EXPECTED DURING THE AFTERNOON IN THE NEARSHORE WATERS...DUE TO INLAND TEMPERATURES WARMING INTO THE UPPER 70S. A LARGE COMPONENT OF WAVE HEIGHTS WILL BE WITHIN AN EASTERLY SWELL...MAINTAINING SMALL CRAFT CONDITIONS IN THE OUTER GEORGIA WATERS. HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THURSDAY NIGHT THROUGH FRIDAY NIGHT. A WEAK FRONTAL BOUNDARY WILL PUSH EASTWARD TOWARD THE FORECAST AREA SATURDAY...PUSHING THROUGH THE COASTAL WATERS SATURDAY NIGHT. HIGH PRESSURE WILL THEN BUILD BACK INTO THE REGION SUNDAY INTO THE FIRST PART OF THE UPCOMING WORK WEEK. WILL CONTINUE TO RUN THE SMALL CRAFT ADVISORY FOR THE OUTER GEORGIA WATERS THROUGH THE EVENING THURSDAY DUE TO ELEVATED SEAS. OTHERWISE WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT THRESHOLDS THURSDAY NIGHT THROUGH MONDAY. && .FIRE WEATHER... RH VALUES HAVE FALLEN INTO THE 15 TO 20 PERCENT RANGE FOR MOST AREAS AWAY FROM THE COAST...WHILE IMMEDIATE COASTAL AREAS ARE DOWN INTO THE NEAR THE CRITICAL 25 TO 30 PERCENT THRESHOLD. WINDS HAVE REMAINED BELOW CRITICAL LEVELS...BUT HAVE BEEN QUITE BREEZY WITH NORTH-NORTHEAST WINDS OF 15 MPH GUSTING TO 25 MPH. WILL CONTINUE WITH THE FIRE DANGER STATEMENT THROUGH THE LATE AFTERNOON/EARLY EVENING. RH VALUES THURSDAY AFTERNOON WILL AGAIN BE CRITICAL FOR INLAND AREAS AND NEAR CRITICAL CLOSER TO THE COAST. WINDS WILL BE MUCH LIGHTER THAN TODAY...SO NO FIRE DANGER STATEMENT FOR THURSDAY APPEARS NECESSARY AT THIS TIME. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...FROST ADVISORY FROM 5 AM TO 8 AM EDT THURSDAY FOR GAZ087-088. SC...FROST ADVISORY FROM 5 AM TO 8 AM EDT THURSDAY FOR SCZ040-042. MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT FRIDAY FOR AMZ374. &&
Hazardous weather outlook, Apr 16, 4:05 AM EDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 405 AM EDT WED APR 16 2008 GAZ087-088-099-100-114-115-SCZ040-042-170900- JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-HAMPTON- 405 AM EDT WED APR 16 2008 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ101-116-118-137-138-140-SCZ043-044-047-170900- EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH-INLAND COLLETON-DORCHESTER-INLAND JASPER- 405 AM EDT WED APR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-170900- BERKELEY- 405 AM EDT WED APR 16 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-170900- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 405 AM EDT WED APR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-170900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 405 AM EDT WED APR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ374-170900- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 405 AM EDT WED APR 16 2008 ...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in South Carolina, 2008Frost Advisories in Georgia, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.